Hepatitis C Community
Sun
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sun

Does anyone know how the sun and swimming will effect you on this medication? I want to go to the pool but I don't want anymore side effects. lol God Bless us all,
Luv
Patches
10 Comments Post a Comment
Blank
179856_tn?1333550962
Do NOT get too much sun while on the interferon.......and second the cholorine in the pool could exacerbate any rashes or skin conditions.
Blank
Avatar_m_tn
I live in FL. Lots of Sun. I was instructed by my Dr. to stay out of the Sun. When I do go out it seems to really irritate my skin. I, personally would not advise. I wait until night to go in my pool, or a least have yourself covered from direct sunlight.
Blank
Avatar_m_tn
nygirl7 is correct, the chlorine may irritate it as well. It doesn't for me, i'm ok with it. I keep my pool ph well balanced
Blank
179856_tn?1333550962
Actually let me rephrase (sorry phone rang at work) any sun drove me insane and felt like it was burning my skin off. Even with heavily tinted windows driving in the car I felt like I was going to blow up any second. One time I made the mistake of going tanning, in the lightest bed for half the time. I turned purple, quite literally.

So test it slowly maybe it wont bother you but, it really got to me. That is when I started using tanning lotion so at least I wasn't grey. I might have been a vampire looking chick but at least I had a nice fake tan ;)
Blank
1669790_tn?1333666195
For me it wasn't just the sun, but the combination of heat, sun and sweating that turned the rash into an ugly monster.  Once it flares it's a bugger to calm back down.  If you have any rash issues now, be very careful.  If not, maybe try very short exposures and see - if you are willing to take the risk.  Otherwise, wait until the end of treatment to soak up some rays.  
Blank
766573_tn?1365170066
Ahoy. I live about four hours away from you. The "feels like" temp were you are is 93 degrees and it is 66% humidity. I am well acclimated to heat and humidity. I am not exactly the beach or tanning type but I already know how my skin responds to the pool, various sun screen/block, the sun, sweating and most important: to what degree the meds are photosensitive.  

**photosensitivity is the huge wild card here that is unique to your physiology. All we can do is share how we respond in the conditions you outlined. I have nothing scientific to base this on but you have come so far and to be honest this is one activity I would not chance. I am not suggesting the meds are photosensitive per se; only that there are many variables to a photosensitive reaction which makes it difficult to predict.
http://www.medicinenet.com/sun-sensitive_drugs_photosensitivity_to_drugs/article.htm

Won't it still be summer when you are finished treating? Honestly, if you are not sure then I would wait.
Blank
1815939_tn?1377995399
I made the mistake of standing outside listening to music one day when it was warm and sunny. It was not that hot, maybe 70 or 72 at most. I was out there only about a half hour or 45 min and then went back into the building. Oh, my. Did I pay for that. My rash, which is always lurking just under the skin (you can even feel it even if it is not red) just went bonkers. I got the rash in full force and the itching ramped up. I had to take extra Hydroxyzine that afternoon and eve and I had to use the topical stuff all over the place. Now I stay out of the heat and the sun.

I agree, it is not just the sun. If I get hot, even inside, that itching and rash will ramp up. I have to keep the house quite cool to keep from itching.
Blank
Avatar_f_tn
My Dr. told me to stay out of the sun.  Only time I had any sx was after
being in the sun a very short time.  
Blank
5249831_tn?1407717326
I just got some sun this past weekend for the first time while on interferon/ribavirin tx and the rash on my legs near tripled!  The red bumps became inflamed and the itching drove me crazy until I took an antihistimine. Temporary relief, but it worked. I must try an oatmeal bath.
Blank
Avatar_f_tn
It's been a year since I posted on this thread.  I had to stay out of the sun through my whole treatment.   I'm finally just starting to tan and not turn just red.  I was starting to wonder if I could ever tolerate the sun again.  I'm back swimming and happy to be in the sun.  You might want to get something for that rash from your doctor.  I did and it took a few days to go away.

DWBH

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
Livelife777
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_f_tn
Blank
dontworry_behappy1
Avatar_f_tn
Blank
susan400
FL
179856_tn?1333550962
Blank
nygirl7
Planet Earth, CT